Thunderstorm Wind, Goshen
- When
- June 22, 3:48 PM MST
- Where
- Goshen County, (Tor)torrington Airport
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.070, -104.150
A weak thunderstorm produced a microburst near Torrington, WY.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A weak thunderstorm produced a microburst near Torrington, WY.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 22, 12:30 PM MST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 130 PM MDT SUN JUN 22 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY... UPPER SHORTWAVE EVIDENT IN SAT PICS FROM CENTRAL MONTANA INTO CENTRAL WY AND COLORADO WILL CONTINUE TO MOVE EAST THROUGH TONIGHT WITH ISOLD/SCT TSTRMS ASSOCIATED WITH IT. BEST CHANCE FOR TSTRMS THIS EVENING LOOKS TO BE FROM EAST CENT WY INTO THE PANHANDLE WHERE BETTER MOISTURE AND INSTABILITY WILL EXIST. ACTIVITY SHOULD BE CLEAR OF CWA BY LATE THIS EVENING AS SHORTWAVE MOVES BY. FOR MONDAY AND TUESDAY SEE LITTLE CHANGES AS UPPER RIDGING PERSISTS OVER THE ROCKY MTNS WITH WEAK IMPULSES MOVING THRU THIS RIDGE. CONVECTION MAY BE AIDED EAST OF THE MTNS MONDAY AFTERNOON AND EVENING AS A MODEST PUSH OF COOLER AIR TRIES TO SINK INTO THE REGION BEHIND A LITTLE STRONGER UPPER TROF TRAVERSING ACROSS THE FAR NRN PLAINS. TUESDAY LOOKS TO BE WARMER WITH SOMEWHAT LESS COVERAGE OF CONVECTION AS UPPER RIDGE STRENGTHENS A BIT. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. THE MEDIUM RANGE FORECAST MODELS ARE INDICATING A SLIGHTLY LESS AMPLIFIED UPPER LEVEL FLOW PATTERN DURING THE EXTENDED FORECAST PERIOD. THE FLOW ALOFT ENDS UP BEING NEARLY ZONAL MIDWEEK WITH THE MAIN FEATURES BEING A LOW OVER THE ALEUTIANS AND ANOTHER TROUGH OVER NORTHERN NEW ENGLAND AND THE MARITIME PROVINCES OF CANADA. A WEAKENING UPPER LOW WILL EJECT ONTO THE WESTERN CANADIAN COAST FROM THE GULF OF ALASKA MIDWEEK AND PRODUCE THE MOST ACTIVE SHORTWAVE ALONG THE CANADIAN BORDER DURING THE PERIOD. THIS FEATURE EVENTUALLY EVOLVES INTO A MORE AMPLIFIED UPPER LOW OVER THE NORTHERN GREAT LAKES BY NEXT WEEKEND. AS IT PASSES ACROSS THE NORTHERN ROCKIES WEDNESDAY AND THURSDAY...EXPECT SURFACE LOW PRESSURE TO DEVELOP IN THE LEE OF THE ROCKIES WITH ENOUGH LOW LEVEL CONVERGENCE TO ENHANCE MOISTURE AND CONVERGENCE AND RESULT IN THE BEST CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS DURING THE PERIOD. LINGERING INSTABILITY AS THE SHORT-WAVE TROUGH MOVES EAST ALONG THE CANADIAN BORDER WARRANTS CONTINUING TO HAVE A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON AND EVENING...AND THIS WILL ALSO ACCOUNT FOR THE POTENTIALLY SLOWER MOVEMENT OF THIS FEATURE. CANNOT COMPLETELY RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM SATURDAY AND SUNDAY BUT WITH MODELS SHOWING VERY LIMITED MOISTURE AVAILABLE...FEEL AT THIS TIME THAT CHANCES ARE LOW ENOUGH TO LEAVE OUT MENTION OF CONVECTION IN DAY 6 AND 7. AFTERNOON HIGH TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD...BUT WILL LIKELY BE WARMEST NEXT WEEKEND AS THE UPPER LEVEL RIDGE AMPLIFIES AGAIN ACROSS THE WEST. && .AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH MONDAY EXCEPT IN VCTY OF TSTRMS THIS EVENING AND AGAIN MONDAY AFTERNOON/EVENING... WHERE PERIOD OF LOWER CIGS/LOW VSBYS LIKELY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RE LONG TERM....SJC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1000 AM MDT SUN JUN 22 2008 NEZ001>003-019>021-054-055-WYZ059>070-231115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1000 AM MDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MOVE GENERALLY EASTWARD THROUGH THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE PRIMARILY FROM EAST CENTRAL WYOMING INTO MOST OF THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY MONDAY THROUGH THURSDAY. A FEW STRONG TO POSSIBLY SEVERE STORMS ARE POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON INTO THIS EVENING MAINLY OVER EAST CENTRAL WYOMING AND THE NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The Cheyenne radar (KCYS), 116 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96115.